Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



The direct scattering problem: Uniqueness and existence for anisotropic media

Author: Panagiotis Emmanouil
Journal: Quart. Appl. Math. 69 (2011), 747-758
MSC (2000): Primary 35P25, 47A40, 45A05, 45B05
DOI: https://doi.org/10.1090/S0033-569X-2011-01244-3
Published electronically: July 1, 2011
MathSciNet review: 2893998
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we investigate the problem of the transmission of plane acoustic waves through a penetrable inhomogeneous body with an impenetrable core. Firstly, we discretize the inhomogeneous body via means of a multi-layer, multi- subdivision approach. Then, we prove the uniqueness and existence of solutions to this problem. Finally, we conclude with a discussion of potential applications and what remains to be done.

References [Enhancements On Off] (What's this?)

  • 1. A. KIRSCH: The MUSIC algorithm and the factorization method in inverse scattering theory for inhomogeneous media, Inverse Problems, 18 (4) (2002), 1025-1040. MR 1929280 (2003f:35286)
  • 2. G. DASSIOS and R. KLEINMAN: Low frequency scattering, Oxford Univ. Press, Oxford, 2000. MR 1858914 (2003a:35001)
  • 3. F. CAKONI and D. COLTON: Qualitative methods in inverse scattering theory, Springer, Berlin, 2006. MR 2256477 (2008c:35334)
  • 4. C. ATHANASIADIS: The multi-layered ellipsoid with a soft core in the presence of a low-frequency acoustic wave, Q. J. Mech. Appl. Math., 47 (1994), 441-459.
  • 5. C. ATHANASIADIS and I.G. STRATIS: Low-frequency acoustic scattering by an infinitely stratified scatterer, Rend. Mat. Appl. 15 (1995), 133-152. MR 1330184 (96d:35142)
  • 6. C. ATHANASIADIS and I.G. STRATIS: On an infinitely stratified scatterer in the presence of a low-frequency electromagnetic plane wave, Arab. J. Sci. Eng., 18 (1), (1993), 41-47. MR 1231371 (94j:78020)
  • 7. C. ATHANASIADIS and I.G. STRATIS: On some elliptic transmission problems, Ann. Polon. Math., 63 (1996), 137-154. MR 1371895 (96j:35042)
  • 8. R. KRESS and G.F. ROACH: Transmission problems for the Helmholtz equation, J. Math. Phys. 19 (6) (1978), 1433-1437. MR 0495653 (58:14318)
  • 9. D. COLTON and R. KRESS: Integral Equation Methods in Scattering Theory, Wiley, New York, 1983. MR 700400 (85d:35001)
  • 10. M. KRZYZANSKI: Partial Differential Equations of Second Order, vol. 1, PWN - Polish Scientific Publishers, Warsaw, 1971.

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35P25, 47A40, 45A05, 45B05

Retrieve articles in all journals with MSC (2000): 35P25, 47A40, 45A05, 45B05

Additional Information

Panagiotis Emmanouil
Affiliation: Department of Mathematical Sciences, University of Delaware, Newark, Delaware, 19716, USA
Email: emmanouil.panagiotis@gmail.com

DOI: https://doi.org/10.1090/S0033-569X-2011-01244-3
Received by editor(s): April 12, 2010
Published electronically: July 1, 2011
Article copyright: © Copyright 2011 Brown University

American Mathematical Society